MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G44154
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address: phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angioplasty procedure, a flexor ansel guiding sheath separated.Latex gloves were worn during the procedure.The anatomy was reportedly very tortuous and calcified.Upon removal of the device, one centimeter of the sheath tip separated and remained in the patient.A second doctor arrived to assist, and the separated fragment was then removed with another manufacturer¿s snare/lasso.The procedure was prolonged.A section of the device did not remain inside the patient¿s body.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: d9, h3, h6 (annex a) = upon return and initial evaluation of the device, the hub was also separated from the sheath.H3: device evaluated by mfg = other (81), device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 11oct2024 stating the dilator was reinserted before the sheath was removed; however, the user "did not progress until the end of the intro".
 
Additional Manufacturer Narrative
Correction: h6 (annex g).Summary of event: as reported, during an angioplasty procedure, a flexor ansel guiding sheath separated.Latex gloves were worn during the procedure.The anatomy was reportedly very tortuous and calcified.Upon removal of the device, one centimeter of the sheath tip separated and remained in the patient.A second doctor arrived to assist, and the separated fragment was then removed with another manufacturer¿s snare/lasso.The procedure was prolonged.A section of the device did not remain inside the patient¿s body.Additional information was received on 11oct2024 stating the dilator was reinserted before the sheath was removed; however, the user "did not progress until the end of the intro".Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A dimensional verification and visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated at both the hub and on the shaft, with the point of shaft separation measuring approximately 39.5-centimeters from the sheath flare.The inner coils were exposed and elongated, and bunching of the sheath was noted.There was no shaft material remaining in the separated hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or subassembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is encountered during sheath advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and evaluation of the complaint device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that patient's very tortuous and calcified anatomy contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20137102
Report Number1820334-2024-01161
Device Sequence Number16960185
Product Code DYB
UDI-Device Identifier00827002441545
UDI-Public(01)00827002441545(17)260523(10)15457030
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Model NumberG44154
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL0-HC
Device Lot Number15457030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/17/2024
10/11/2024
10/28/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/30/2024
10/22/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT ENSNARE EN200-6015 LOT: K2574877
Patient SexFemale